Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 104, NWS New York, NY

September 29, 20115 counties in New York; 4 counties in New Jersey

NWS New York, NY issued this severe thunderstorm warning at Sep 29, 2011, 11:47 AM EDT for 5 counties in New York; 4 counties in New Jersey. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2011, 11:47 AM EDT (15:47 UTC)
Expired
Sep 29, 2011, 12:45 PM EDT
In force
58 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY

The radar

The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WUUS51 KOKX 291547
SVROKX
NJC003-013-017-039-NYC005-047-061-081-085-291645-
/O.NEW.KOKX.SV.W.0104.110929T1547Z-110929T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1147 AM EDT THU SEP 29 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
  NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
  BRONX COUNTY IN SOUTHEAST NEW YORK...
  UNION COUNTY IN NORTHEAST NEW JERSEY...
  SOUTHEASTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
  SOUTHEASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
  HUDSON COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 1245 PM EDT...

* AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF PLAINFIELD...OR NEAR EDISON...AND MOVING NORTHEAST AT 
  30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4063 7420 4059 7421 4059 7446 4098 7393
      4088 7377 4081 7379 4080 7391 4074 7396
      4081 7382 4077 7373 4076 7373 4061 7403
      4074 7396 4073 7397 4059 7405 4051 7419
      4050 7423 4050 7424
TIME...MOT...LOC 1547Z 230DEG 28KT 4055 7434

$$

NV
2 follow-up statements
874 
WWUS51 KOKX 291631
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1231 PM EDT THU SEP 29 2011

NJC003-013-017-039-NYC005-047-061-081-085-291645-
/O.CON.KOKX.SV.W.0104.000000T0000Z-110929T1645Z/
HUDSON NJ-BERGEN NJ-ESSEX NJ-UNION NJ-BRONX NY-
NEW YORK (MANHATTAN) NY-KINGS (BROOKLYN) NY-
RICHMOND (STATEN ISLAND) NY-QUEENS NY-
1231 PM EDT THU SEP 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR QUEENS...RICHMOND (STATEN ISLAND)...KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...BRONX...UNION...SOUTHEASTERN ESSEX...SOUTHEASTERN
BERGEN AND HUDSON COUNTIES...

AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WEEHAWKEN...OR NEAR HOBOKEN...MOVING NORTHEAST AT 30 
MPH.

LAT...LON 4063 7420 4059 7421 4059 7446 4098 7393
      4088 7377 4081 7379 4080 7391 4074 7396
      4081 7382 4077 7373 4076 7373 4061 7403
      4074 7396 4073 7397 4059 7405 4051 7419
      4050 7423 4050 7424
TIME...MOT...LOC 1630Z 230DEG 28KT 4076 7400

$$

NV
607 
WWUS51 KOKX 291645
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1245 PM EDT THU SEP 29 2011

NJC003-013-017-039-NYC005-047-061-081-085-291654-
/O.EXP.KOKX.SV.W.0104.000000T0000Z-110929T1645Z/
HUDSON NJ-BERGEN NJ-ESSEX NJ-UNION NJ-BRONX NY-
NEW YORK (MANHATTAN) NY-KINGS (BROOKLYN) NY-
RICHMOND (STATEN ISLAND) NY-QUEENS NY-
1245 PM EDT THU SEP 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR QUEENS...RICHMOND (STATEN
ISLAND)...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...BRONX...UNION...
SOUTHEASTERN ESSEX...SOUTHEASTERN BERGEN AND HUDSON COUNTIES WILL
EXPIRE AT 1245 PM EDT...

THE WARNING HAS BEEN ALLOWED TO EXPIRE AS THE STORM HAS WEAKENED 
JUST BELOW SEVERE LEVELS.

LAT...LON 4063 7420 4059 7421 4059 7446 4098 7393
      4088 7377 4081 7379 4080 7391 4074 7396
      4081 7382 4077 7373 4076 7373 4061 7403
      4074 7396 4073 7397 4059 7405 4051 7419
      4050 7423 4050 7424
TIME...MOT...LOC 1644Z 230DEG 28KT 4083 7389

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 10:56 AM EDT, 51 minutes earlier.

Area forecast discussion, Sep 29, 10:56 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1056 AM EDT THU SEP 29 2011

.SYNOPSIS...
A COLD FRONT WILL CROSS THE TRI-STATE INTO THIS EVENING.
ADDITIONAL COLD FRONTS WILL MOVE THROUGH THE AREA FRIDAY AND
FRIDAY NIGHT. HIGH PRESSURE SLOWLY BUILDS IN ON SATURDAY WITH LOW
PRESSURE DEVELOPING OFFSHORE AT THE SAME TIME. THIS LOW WILL
SLOWLY DRIFT IN THE VICINITY OF NEW ENGLAND THROUGH THE WEEKEND
WHILE HIGH PRESSURE TRIES TO BUILD IN.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1430Z UPDATE...A WARM FRONT HAS LIFTED JUST TO OUR NORTH AS OF
14Z...STRETCHING ACROSS NORTHERN CT BACK WEST TO A TRIPLE POINT
LOW TO THE SW OF ALBANY. A COLD FRONT EXTENDS SSW FROM THIS LOW TO
THE NORTHERN CHESAPEAKE BAY. THIS COLD FRONT WILL CROSS THE REGION
THIS AFTERNOON...INTO EARLY THIS EVENING. OUTSIDE OF ANY SHRA/TSRA
MOVING THROUGH LATE THIS MORNING...VISIBLE SATELLITE SHOWS AREAS
OF BREAKS IN THE CLOUDS IN THE WARM SECTOR.

THIS SHOULD BE SUFFICIENT TO ALLOW SURFACE BASED CAPES TO REACH
500-1000 J/KG ACROSS THE REGION AND MOST UNSTABLE LAYER CAPES OF
1000-2000 J/KG. THIS COUPLED WITH 40-50 KT 0-6KM BULK SHEAR...THE
INFLUENCE OF BEING RIGHT REAR QUADRANT OF A 110 KT 250 HPA JET
THIS AFTERNOON...COUPLED WITH A 30 KT LOW LEVEL JET PUSHING
THROUGH...ALONG WITH DECENT LOW LEVEL HELICITY YIELDS A SLIGHT
RISK OF SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT.

THE MAIN THREAT IS STRONG GUSTY WINDS AND LARGE HAIL...HOWEVER
THERE IS ENOUGH LOW LEVEL SHEAR...THAT AN ISOLATED TORNADO CANNOT
BE RULED OUT AS WELL. IN ADDITION TO THE SEVERE
THREAT...PRECIPITABLE WATERS OF 1.25-1.75 INCHES (PER 12Z
SOUNDINGS)...BRINGS THE THREAT OF LOCALLY HEAVY RAINFALL AS WELL.
SEE THE HYDRO SECTION OF THE AFD FOR FURTHER DETAILS.

TEMPERATURE/DEWPOINT FORECAST GENERALLY ON TRACK THIS GO
AROUND...DID TWEAK WITH LATEST OBS/GUIDANCE TRENDS...BUT NO MORE
THAN A DEGREE OR SO CHANGE AT ANY GIVEN LOCATION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
COLD FRONT SHOULD BE EXITING EARLY THIS EVENING WITH THE LAST
THREAT OF A SHOWER OR THUNDERSTORM. AGAIN...SOME STORMS COULD BE
ON THE STRONG TO POSSIBLY SEVERE SIDE. CLEARING FOR THE OVERNIGHT
HOURS.

ON FRIDAY...THE REGION WILL BE UNDER SLIGHT RIDGING ALOFT AS THE
INITIAL SHORTWAVE HEADS NORTHEAST AND ANOTHER SHORTWAVE MOVES
THROUGH THE EASTERN GREAT LAKES REGION. A WEAK COLD FRONT MOVES
THROUGH IN THE AFTERNOON HOURS...BUT MOISTURE SEEMS LIMITED.
THEREFORE EXPECTING JUST SOME CLOUD COVER FROM THIS AND REMAINING
DRY. A BLEND OF MAV/NAM MOS WAS USED AGAIN FOR TEMPERATURES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
DEEP UPPER LEVEL TROUGH MOVING EAST FRIDAY NIGHT FORECAST TO CLOSE
OFF SAT AND SAT NIGHT. THEN IT MEANDERS NEAR TO THE NORTH OF THE
REGION FOR SUNDAY. UPPER LEVEL LOW SHIFTS EAST OF AREA ON MONDAY.
MAIN JET ALOFT WILL STAY JUST EAST OF THE REGION AND INCREASE IN
SPEED WITH ITS INCREASING MERIDIONAL FLOW. AT THE SURFACE...LOW
PRESSURE WILL LINGER NEAR THE AREA WITH MOST MODEL GUIDANCE
INDICATING IT TO BE OFFSHORE THROUGH EARLY SATURDAY.
THEREAFTER...MODELS INDICATE THAT THIS LOW COULD RETROGRADE AND
DEEPEN BACK TO THE WEST IN RESPONSE TO THE JET AND DEEP UPPER LEVEL
LOW AROUND THE REGION. MODELS SHOW THE LOW WEAKENING AND LIFTING
NORTHWARD ON MONDAY...WITH THE UPPER LEVEL LOW AND JET SHIFTING
FARTHER EAST. A MORE NORTHWEST FLOW WILL ESTABLISH THROUGH THE
ATMOSPHERE WITH RELATIVELY GREATER INFLUENCE OF HIGH
PRESSURE...ALTHOUGH THE MAIN RIDGE STAYS TO OUR WEST WHILE ANOTHER
SHORTWAVE BEGINS TO APPROACH FROM SOUTHEAST CANADA.

IN TERMS OF WEATHER...THIS FAVORS A COLDER THAN NORMAL PATTERN WITH
ISOLATED TO SCATTERED SHOWERS DUE TO THE POOL OF INSTABILITY ALOFT
FOR THIS WEEKEND. AT THIS POINT...DIFFICULT TO PINPOINT EXACT TIMING
OF SHOWER ACTIVITY WITH THE MODEL DISAGREEMENT WITH INDIVIDUAL VORTICITY
MAXIMA ROTATING AROUND THE UPPER LEVEL LOW AS WELL AS QPF FIELDS
ASSOCIATED WITH BROAD LOW PRESSURE. NOTED A BETTER AGREEMENT OF
BETWEEN MODELS WITH QPF ON SATURDAY SHOWING RELATIVELY MORE THAN FOR
SUNDAY. SO WILL KEEP POPS HIGHER FOR SAT AND THEREFORE SCATTERED
COVERAGE AND RESTRICT TO ISOLATED COVERAGE FOR SUNDAY. THIS COULD
CHANGE WITH SUBSEQUENT FORECASTS DEPENDING ON MODEL EVOLUTION WITH
THE DEPICTION OF THE UPPER LEVEL LOW AND OTHER FORCING FACTORS.
HIGHS MOSTLY IN THE 60S FOR SAT AND UPPER 50S TO LOWER 60S ON
SUN...WELL BELOW NORMAL FOR THIS TIME OF YEAR. TEMPERATURES WILL
MODERATE ON MONDAY WITH A GREATER WESTERLY FLOW AND THEREBY HIGHS
RANGING MORE IN THE MID TO UPPER 60S WITH DRY WEATHER FORECAST.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
AN EXTREMELY CHANGEABLE WEATHER SITUATION THIS AFTERNOON  AS A WARM
FRONT LIFTS NORTH FOLLOWED BY A COLD FRONT LATE THIS AFTERNOON.

SOUTH WINDS WILL VEER TO THE SOUTHWEST AFTER 17-18Z AND BECOME
GUSTY. LOW CONFIDENCE FORECAST WITH CONDITIONS BECOMING MVFR OR VFR
THIS AFTERNOON. DO EXPECT SCATTERED SHOWERS AND TSTMS THIS AFTERNOON
AS A COLD FRONT APPROACHES. ANY SHOWERS AND THUNDERSTORMS PASS
THROUGH IN THE LATE AFTERNOON. TIME HERE IS PROBABLY PLUS OR MINUS
AN HOUR OF FCST. TSTMS EXPECTED TO MOVE THROUGH FAIRLY QUICKLY.

SKY QUICKLY CLEARS IN THE WAKE OF THE FRONT WITH WSW WINDS
BACKING TO SSW IN THE EVENING.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: UNCERTAINTY IN TERMS OF TIMING OF WIND SHIFT
AND FOR CONVECTION THIS AFTERNOON.

KLGA FCSTER COMMENTS: UNCERTAINTY IN TERMS OF TIMING OF WIND SHIFT
AND FOR CONVECTION THIS AFTERNOON.

KEWR FCSTER COMMENTS: UNCERTAINTY IN TERMS OF TIMING OF WIND SHIFT
AND FOR CONVECTION THIS AFTERNOON.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: UNCERTAINTY IN TERMS OF TIMING OF WIND SHIFT
AND FOR CONVECTION THIS AFTERNOON.

KHPN FCSTER COMMENTS: UNCERTAINTY IN TERMS OF TIMING OF WIND SHIFT
AND FOR CONVECTION THIS AFTERNOON.

KISP FCSTER COMMENTS: UNCERTAINTY IN TERMS OF TIMING OF WIND SHIFT
AND FOR CONVECTION THIS AFTERNOON.

OUTLOOK FOR 12Z FRI THROUGH MON...

FRI...VFR.
SAT-SUN...MAINLY VFR...SUB VFR POSSIBLE IN SCATTERED SHOWERS.
MON...VFR.

&&

.MARINE...
INCREASING CHANCE FOR STRONG TO POSSIBLY SEVERE STORMS ACROSS THE
WATERS THIS AFTERNOON AND EARLY THIS EVENING.

SEAS SHOULD BE RIGHT AROUND 5 FT ON THE EASTERN OCEAN WATERS...ALONG
WITH GUSTS UP TO 25 KT THIS AFTERNOON OUT AHEAD AND RIGHT BEHIND A
COLD FRONT MOVING THROUGH. HAVE THEREFORE EXTENDED THE SCA THROUGH
MIDNIGHT TONIGHT. WINDS AND SEAS SHOULD REMAIN BELOW CRITERIA LATE
AT NIGHT TONIGHT AND THROUGH FRIDAY.

SUB SCA CONDITIONS ARE FORECAST THROUGH SATURDAY WITH LOW PRESSURE
OFFSHORE. LOW PRESSURE RETROGRADING AND INTENSIFYING ON SUNDAY WITH
AN INCREASE IN PRESSURE GRADIENT...LEADING TO HIGHER WINDS AND GUSTS
UP TO NEAR 25 KT ACROSS OCEAN AREAS. SCA IS PROBABLE STARTING LATE
SAT NIGHT THROUGH MONDAY AS SEAS BUILD IN RESPONSE TO 5 FT AND A
LITTLE HIGHER.

&&

.HYDROLOGY...
ANOTHER HALF INCH TO INCH OF RAINFALL IS EXPECTED ON AVERAGE ACROSS
THE CWA THROUGH THIS EVENING...WITH LOCALLY HIGHER AMOUNTS IN
AREAS EXPERIENCING THUNDERSTORMS - WOULD NOT BE SURPRISED BY AN
ISOLATED REPORT OF AROUND 2 INCHES. WESTERN ORANGE COUNTY WOULD
HAVE THE HIGHEST POTENTIAL FOR FLASH FLOODING BASED ON LATEST
GUIDANCE...BUT AT LEAST MINOR URBAN/SMALL STREAM FLOODING WILL BE
A THREAT ACROSS THE ENTIRE FORECAST AREA.

&&

.TIDES/COASTAL FLOODING...
STILL EXPECTING WIDESPREAD MINOR COASTAL FLOODING FOR THE MORNING
AND EARLY AFTERNOON HIGH TIDE CYCLES WITH CONTINUED ONSHORE FLOW BUT
A GRADUAL DOWNWARD TREND WITH SURGE. SURGE MOSTLY 0.5 TO 1 FT WITH
SLIGHTLY HIGHER SURGE AT FREEPORT FORECAST.

FOR TONIGHT...MOST TIDAL STATIONS FALLING BETWEEN AT 0.5 TO 1 FT
SHORT OF MINOR FLOODING THRESHOLDS AS WINDS TURN MORE WESTERLY AND
SURGE THEREBY DECREASING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
     CTZ009-010.
NY...COASTAL FLOOD ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
     NYZ071-073-078-176-177.
     COASTAL FLOOD ADVISORY UNTIL NOON EDT TODAY FOR NYZ072-074-075-
     080-178-179.
NJ...COASTAL FLOOD ADVISORY UNTIL NOON EDT TODAY FOR NJZ006.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ350-353.

&&

SYNOPSIS...MALOIT/JC
NEAR TERM...MALOIT
SHORT TERM...JC/MALOIT
LONG TERM...JM
AVIATION...JST/PW
MARINE...JC/MALOIT/JM/PW
HYDROLOGY...JC
TIDES/COASTAL FLOODING...JC
Hazardous weather outlook, Sep 29, 11:30 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1130 AM EDT THU SEP 29 2011

CTZ005>008-011-012-NJZ002-004-103>108-NYZ067>070-079-081-301530-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1130 AM EDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. THE MAIN THREAT IS STRONG GUSTY WINDS AND
LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ072-074-075-080-178-179-301530-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1130 AM EDT THU SEP 29 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY THIS EVENING. THE MAIN THREAT IS STRONG GUSTY
WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-073-078-176-177-301530-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1130 AM EDT THU SEP 29 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY THIS EVENING. THE MAIN THREAT IS STRONG GUSTY
WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-301530-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1130 AM EDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. THE MAIN THREAT IS STRONG GUSTY WINDS AND
LARGE HAIL. AN ISOLATED WATERSPOUT CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Special weather statement, Sep 29, 6:19 AM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
619 AM EDT THU SEP 29 2011

NYZ075-078>081-176>179-291330-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
619 AM EDT THU SEP 29 2011

...LOCALLY DENSE FOG THIS MORNING...

AREAS OF FOG WILL RESULT IN LOWERED VISIBILITIES WITH LOCAL
REDUCTIONS IN VISIBILITY DOWN TO A QUARTER MILE. MOTORISTS ARE
URGED TO EXERCISE CAUTION WHEN COMMUTING THIS MORNING...USING LOW
BEAM HEADLIGHTS AND LEAVING EXTRA SPACE BETWEEN VEHICLES.

CTZ009-010-NYZ071-291330-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-
619 AM EDT THU SEP 29 2011

...LOCALLY DENSE FOG THIS MORNING...

AREAS OF FOG WILL RESULT IN LOWERED VISIBILITIES WITH LOCAL
REDUCTIONS IN VISIBILITY DOWN TO A QUARTER MILE. MOTORISTS ARE
URGED TO EXERCISE CAUTION WHEN COMMUTING THIS MORNING...USING LOW
BEAM HEADLIGHTS AND LEAVING EXTRA SPACE BETWEEN VEHICLES.
Special weather statement, Sep 29, 11:19 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1119 AM EDT THU SEP 29 2011

NJZ006-104-106>108-NYZ072-074-075-176-291615-
EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-KINGS
(BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-WESTERN UNION-
1119 AM EDT THU SEP 29 2011

...STRONG THUNDERSTORM WILL IMPACT HUDSON...KINGS (BROOKLYN)...NEW
YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN ISLAND)...SOUTHEASTERN
ESSEX...SOUTHERN BERGEN AND UNION COUNTIES...

AT 1114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF NORTH BRUNSWICK
TOWNSHIP...MOVING NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 AND A HALF INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4063 7419 4059 7421 4059 7445 4071 7425
      4088 7406 4077 7394 4071 7397 4077 7393
      4070 7386 4066 7385 4058 7400 4064 7404
      4071 7398 4069 7404 4059 7405 4050 7422
      4050 7424

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:14 PM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Sep 29, 3:07 AM EDTAreal Flood AdvisoryOKXOrange3 hr
Sep 29, 3:56 AM EDTSmall Craft AdvisoryOKX12 hr
Sep 29, 5:42 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester3 hr
Sep 29, 8:45 AM EDTAreal Flood AdvisoryOKXRockland60 min
Sep 29, 8:46 AM EDTAreal Flood AdvisoryOKXRockland59 min
Sep 29, 9:42 AM EDTAreal Flood AdvisoryOKXRockland63 min
Sep 29, 10:45 AM EDTAreal Flood AdvisoryOKXRockland45 min
Sep 29, 11:19 AM EDTSpecial Weather StatementOKXKings, New York, Richmond56 min
Sep 29, 11:25 AM EDTSpecial Marine WarningOKX95 min
Sep 29, 12:47 PM EDTSpecial Weather StatementOKXBronx, New York, Westchester58 min
Sep 29, 12:49 PM EDTSevere Thunderstorm WarningOKXBronx, New York, Rockland, Westchester41 min
Sep 29, 1:39 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Sep 29, 2:54 PM EDTAreal Flood AdvisoryOKXRockland81 min
Sep 29, 3:36 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester24 min
Sep 29, 4:07 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, Queens, Westchester53 min
Sep 29, 4:09 PM EDTSpecial Marine WarningOKX66 min
Sep 29, 4:13 PM EDTSmall Craft Advisory for Hazardous SeasOKX11 hr
Sep 29, 5:06 PM EDTSpecial Weather StatementOKXSuffolk54 min
Sep 29, 7:07 PM EDTSpecial Weather StatementOKXPutnam38 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in New Jersey, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.